Alert archive / New York / Wind Chill Watches in 2007
Wind Chill Watch 2, NWS Albany, NY
NWS Albany, NY issued this wind chill watch at Feb 18, 2007, 3:55 AM EST for Hamilton County, Herkimer County, New York. It took effect at Feb 19, 2007, 12:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2007, 3:55 AM EST (08:55 UTC)
- In effect from
- Feb 19, 2007, 12:00 AM EST
- Expired
- Feb 18, 2007, 2:39 PM EST
- In force
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 80 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KALY 180855 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 355 AM EST SUN FEB 18 2007 CTZ001-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-182200- /O.NEW.KALY.WC.Y.0007.070219T0500Z-070219T1500Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS... WARRENSBURG...WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY... TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS... HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON... NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 355 AM EST SUN FEB 18 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST MONDAY FOR THE MOHAWK VALLEY...LAKE GEORGE SARATOGA REGION....GREATER CAPITAL REGION...SOUTHERN VERMONT...BERKSHIRES...EASTERN CATSKILLS...TACONICS...MID HUDSON VALLEY...AND THE LITCHFIELD HILLS. ARCTIC HIGH PRESSURE WILL BE BUILDING SOUTH OF HUDSON BAY. LOW PRESSURE WILL CONTINUE TO MOVE EAST OF NOVA SCOTIA. A STRONG SURFACE PRESSURE DIFFERENCE BETWEEN THE TWO AIR MASSES WILL PRODUCE BLUSTERY NORTHWEST WINDS SUNDAY NIGHT INTO MONDAY MORNING. THE COMBINATION OF TEMPERATURES 5 ABOVE ZERO TO 10 BELOW ZERO...AND BRISK NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH WILL PRODUCE DANGEROUSLY COLD WIND CHILL TEMPERATURE VALUES MONDAY MORNING. THE WIND CHILL TEMPERATURES WILL RANGE FROM 15 DEGREES BELOW ZERO TO 24 DEGREES BELOW ZERO OVER ULSTER...GREENE...DUTCHESS...COLUMBIA... BERKSHIRE AND NORTHERN LITCHFIELD COUNTIES MONDAY MORNING. THE WIND CHILLS TEMPERATURES WILL RANGE FROM 20 DEGREES BELOW ZERO TO 29 DEGREES BELOW ZERO OVER THE NORTHERN CATSKILLS...CAPITAL DISTRICT...LAKE GEORGE NORTHERN SARATOGA REGION...CENTRAL MOHAWK VALLEY AND SOUTHERN VERMONT MONDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ NYZ032-033-182200- /O.NEW.KALY.WC.A.0002.070219T0500Z-070219T1500Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 355 AM EST SUN FEB 18 2007 ...WIND CHILL WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THE SOUTHERN ADIRONDACKS. ARCTIC HIGH PRESSURE WILL BE BUILDING SOUTH OF HUDSON BAY SUNDAY NIGHT WITH LOW PRESSURE MOVING NORTHEAST OF NOVA SCOTIA. A STRONG SURFACE PRESSURE GRADIENT BETWEEN THE TWO AIR MASSES WILL PRODUCE BLUSTERY NORTHWEST WINDS SUNDAY NIGHT INTO MONDAY MORNING. A COMBINATION OF VERY COLD TEMPERATURES OF 5 TO 15 DEGREES BELOW ZERO AND NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH...MAY POTENTIALLY PRODUCE WIND CHILLS OF 30 TO 40 DEGREES BELOW ZERO MONDAY MORNING. A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. MONITOR THE LATEST FORECASTS AND WARNINGS FOR UPDATES ON THIS SITUATION. $$ TAW
1 follow-up statement
000 WWUS41 KALY 181939 WSWALY URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 239 PM EST SUN FEB 18 2007 NYZ032-033-191015- /O.UPG.KALY.WC.A.0002.070219T0500Z-070219T1500Z/ /O.EXB.KALY.WC.Y.0007.070219T0500Z-070219T1700Z/ NORTHERN HERKIMER-HAMILTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR 239 PM EST SUN FEB 18 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST MONDAY... ...WIND CHILL WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST MONDAY FOR HAMILTON AND NORTHERN HERKIMER COUNTIES. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. ARCTIC HIGH PRESSURE WILL BE BUILDING SOUTH FROM HUDSON BAY TONIGHT WITH LOW PRESSURE MOVING NORTHEAST OF NOVA SCOTIA. A STRONG SURFACE PRESSURE GRADIENT BETWEEN THE TWO WEATHER SYSTEMS WILL PRODUCE BLUSTERY NORTHWEST WINDS TONIGHT INTO MONDAY MORNING. A COMBINATION OF VERY COLD TEMPERATURES OF 5 TO 15 DEGREES BELOW ZERO...AND NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 30 MPH...MAY POTENTIALLY PRODUCE WIND CHILLS OF 20 TO 29 DEGREES BELOW ZERO THROUGH LATE MONDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ CTZ013-191015- /O.EXB.KALY.WC.Y.0007.070219T0500Z-070219T1700Z/ SOUTHERN LITCHFIELD- INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE 239 PM EST SUN FEB 18 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST MONDAY FOR SOUTHERN LITCHFIELD COUNTY. ARCTIC HIGH PRESSURE WILL BE BUILDING SOUTH FROM HUDSON BAY TONIGHT WITH LOW PRESSURE MOVING NORTHEAST OF NOVA SCOTIA. A STRONG SURFACE PRESSURE GRADIENT BETWEEN THE TWO WEATHER SYSTEMS WILL PRODUCE BLUSTERY NORTHWEST WINDS TONIGHT INTO MONDAY MORNING. A COMBINATION OF VERY COLD TEMPERATURES OF 5 TO 10 DEGREES ABOVE ZERO...AND NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH...MAY POTENTIALLY PRODUCE WIND CHILLS OF 15 TO 20 DEGREES BELOW ZERO THROUGH LATE MONDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ CTZ001-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-191015- /O.EXT.KALY.WC.Y.0007.070219T0500Z-070219T1700Z/ NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ILION...HERKIMER... LITTLE FALLS...MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE... JOHNSTOWN...AMSTERDAM...WELLSVILLE...SARATOGA SPRINGS... WARRENSBURG...WHITEHALL...GRANVILLE...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM... BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY... TROY...HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM... CATSKILL...COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS... HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON... NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING... DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON... NORTHVILLE...MAYFIELD...GLENS FALLS...WEST GLENS FALLS... HUDSON FALLS...FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON... JACKSONVILLE...NEWFANE...BRATTLEBORO...WEST BRATTLEBORO... BELLOWS FALLS 239 PM EST SUN FEB 18 2007 ...WIND CHILL ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST MONDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST MONDAY FOR THE WESTERN MOHAWK VALLEY...THE LAKE GEORGE AND SARATOGA SPRINGS REGION...THE CAPITAL REGION AND THE SCHOHARIE VALLEY...THE EASTERN CATSKILLS...THE LOWER HUDSON VALLEY...THE SOUTHERN GREEN MOUNTAINS OF VERMONT...THE BERKSHIRES...AND LITCHFIELD HILLS. ARCTIC HIGH PRESSURE WILL BE BUILDING SOUTH FROM HUDSON BAY TONIGHT WITH LOW PRESSURE MOVING NORTHEAST OF NOVA SCOTIA. A STRONG SURFACE PRESSURE GRADIENT BETWEEN THE TWO WEATHER SYSTEMS WILL PRODUCE BLUSTERY NORTHWEST WINDS TONIGHT INTO MONDAY MORNING. A COMBINATION OF VERY COLD TEMPERATURES OF MINUS 5 TO 10 DEGREES ABOVE ZERO...AND NORTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH...MAY POTENTIALLY PRODUCE WIND CHILLS OF 15 TO 24 DEGREES BELOW ZERO THROUGH LATE MONDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KL/JQ
What forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind chill watch went out at Feb 17, 8:10 PM EST, 7 hours 45 minutes earlier.
Area forecast discussion, Feb 17, 8:10 PM EST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION...AMENDED NATIONAL WEATHER SERVICE ALBANY NY 810 PM EST SAT FEB 17 2007 .SHORT TERM /TONIGHT /... TEMPS REALLY THWARTING ME NOW. ONCE AGAIN KALB IS ABOUT THE COLDEST PLACE IN OUR CWA...WHILE THE WIND STILL BLOWS AT KGFL DOWN TO 14 LOCALLY SO WILL TRY TRY AGAIN. THICKER CLOUDS SHOULD MOVING IN TO PUT A HALT ON TEMPS. GO ABOUT 10 LOCALLY AND TO OUR IMMEDIATE EAST. NO OTHER CHANGES. .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. **************PREVIOUS AREA FORECAST DISCUSSION***************** .SYNOPSIS...AFTER A BRIEF BREAK FROM THE BITTER COLD...ANOTHER COLD FRONT WILL APPROACH THE REGION FROM THE WEST ON SUNDAY...PRECEDED AND ACCOMPANIED BY SNOW SHOWERS AND FLURRIES FROM LATE TONIGHT...INTO SUNDAY MORNING. SOME LAKE EFFECT SNOW MAY ALSO OCCUR INTO SUNDAY AFTERNOON ACROSS THE SOUTHERN ADIRONDACKS AND WESTERN MOHAWK RIVER VALLEY. BEHIND THIS FRONT...ANOTHER BLAST OF BITTER COLD ARCTIC AIR WILL POUR INTO THE REGION SUNDAY NIGHT...AND LINGER INTO MONDAY. A WARM FRONT WILL THEN APPROACH FROM THE SOUTHWEST ON TUESDAY...ACCOMPANIED BY MORE SNOW SHOWERS...AND ALLOWING FOR MUCH MILDER TEMPERATURES FOR THE MID WEEK PERIOD. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... TONIGHT...SERIES OF VORT LOBES AROUND MAIN UPPER LEVEL TROUGH WILL CONTINUE TO MOVE EAST/NORTHEAST OVERNIGHT...WITH ONE EXPECTED TO TRAVERSE THE REGION AFTER MIDNIGHT. THIS SHOULD SERVE TO RAPIDLY INCREASE THE CLOUDS AROUND...AND JUST AFTER SUNSET...AND ALLOW FOR LIGHT SNOW/SNOW SHOWERS TO OVERSPREAD THE REGION BEFORE MIDNIGHT. THUS...HAVE INDICATED HIGH CHC POPS FOR MOST AREAS...WITH A BIT LESS WELL TO THE SE. EXPECT SNOWFALL AMTS TO RANGE FROM A COATING...UP TO 2 INCHES NEAR THE CAPITAL REGION...WITH LESS TO THE S AND SE. ACROSS NORTHERN AREAS...EXPECT 1 TO 3 INCHES...WITH PERHAPS SLIGHTLY HIGHER AMOUNTS ACROSS HERKIMER COUNTY...WHERE SOME ADDED LAKE MOISTURE MAY BE SQUEEZED OUT. AS FOR MINS...GENERALLY KEPT THEM ABOVE 20 FOR MOST AREAS S AND E OF THE CAPITAL REGION...WITH MID TEENS ELSEWHERE...WITH SOME MINS OCCURRING WHEN SNOWFALL BEGINS...AS TEMPS COOL CLOSER TO WET BULBS. SUNDAY...AFTER SOME LINGERING LIGHT SNOW IN THE MORNING...EXPECT AREAL COVERAGE/NATURE TO BECOME MORE SHOWERY...AS DIGGING SHARP UPPER LEVEL TROUGH APPROACHES FROM W. THIS COULD LEAD TO SOME SCATTERED SNOW SHOWERS...AND PERHAPS AN EMBEDDED HEAVIER SQUALL...AS LOW LEVEL INSTABILITY IS MAXIMIZED IN THE MIDDAY/EARLY AFTERNOON HOURS. THIS COULD PRODUCE ISOLATED ADDITIONAL AMOUNTS OF AN INCH OR TWO. OTHERWISE...MAX TEMPS WILL MOST LIKELY OCCUR AROUND...OR SHORTLY AFTER NOONTIME...REACHING THE LOWER 30S FROM THE CAPITAL REGION S...WITH 20S TO THE N/W...AND ONLY TEENS ACROSS HIGHER TERRAIN OF N/W. TEMPS SHOULD THEN BEGIN TO DROP BY LATE AFTERNOON...AS NW WINDS RAPIDLY INCREASE...AND BECOME QUITE GUSTY YET AGAIN. SUN NT...SOME LINGERING SNOW SHOWERS/FLURRIES POSSIBLE EARLY...THEN AREAL COVERAGE SHOULD DECREASE EVEN FURTHER...AND REMAIN LIMITED TO WESTERN CATSKILLS...AND EXTREME WESTERN MOHAWK VALLEY...AS SOME LES IS POSSIBLE. HOWEVER...CONDITIONS FAVORABLE FOR SIGNIFICANT LES BAND DEVELOPMENT WILL DIMINISH THROUGH THE NIGHT...AS LOW LEVEL FLOW VEERS TO A MORE NNW DIRECTION...THUS LIMITING THE OVER WATER TRAJECTORY NEEDED TO ADD MOISTURE/INSTABILITY TO THE LOW LEVELS...AND ALSO AS THE INVERSION LOWERS RAPIDLY BEHIND DEPARTING UPPER LEVEL TROUGH. THUS...WILL ONLY INDICATE CHC POPS FOR SOUTHERN HERKIMER CO...THE SCHOHARIE VALLEY...AND CATSKILL REGION...BUT WILL LIMIT OVERALL ACCUMS. THE BIGGER STORY WILL BE A RETURN TO BITTER COLD...ESP BY MON AM...AS BRISK NNW WINDS COMBINE WITH RAPIDLY LOWERING TEMPS...TO PRODUCE WIDESPREAD WIND CHILLS OF 10 TO 20 BELOW ZERO...WITH SOME LOWER READINGS POSSIBLE ACROSS HIGHER ELEVATIONS. ACTUAL MIN TEMPS SHOULD OCCUR AROUND...OR EVEN JUST AFTER 12Z/MON...WHICH SHOULD RANGE FROM THE TEENS BELOW ZERO ACROSS THE HIGHER TERRAIN OF SOUTHERN ADIRONDACKS...TO AROUND ZERO WITHIN THE CAPITAL REGION...AND SINGLE DIGITS WITHIN THE LOWER/MID HUDSON VALLEY. WILL HIGHLIGHT THE VERY LOW WIND CHILLS IN OUR HWO/HAZARDOUS WEATHER OUTLOOK/PRODUCT. MON...REMAINING COLD...WITH BRISK WINDS. EXPECT MAXES TO GENERALLY REMAIN BETWEEN 10 AND 15 ABOVE IN MOST VALLEY LOCALES...EXCEPT A BIT WARMER IN THE LOWER HUDSON VALLEY. MEANWHILE...MANY HIGHER ELEVATIONS IN THE SOUTHERN ADIRONDACKS...THE SOUTHERN GREEN MOUNTAINS...AND NORTHERN BERKS SHOULD REMAIN UNDER 10 ABOVE FOR MAXES. THESE LOW TEMPS...COMBINED WITH GUSTY WINDS...WHICH COULD REACH 40-45 MPH AT TIMES...SHOULD KEEP WIND CHILLS BELOW ZERO THROUGH MUCH OF THE DAY. MON NT...BRIEF PERIOD OF DECOUPLING POSSIBLE EARLY...BEFORE CLOUDS AND WIND INCREASE AHEAD OF STRONG WARM ADVECTION PATTERN...AND 40-50KT LOW LEVEL JET NOSING TOWARD EASTERN NYS FROM THE WSW. WILL TRY AND INDICATE MIN TEMPS BEFORE 06Z...WHICH SHOULD BE WELL BELOW ZERO ACROSS NORTHERN AREAS...INTO VT AND MA...AND ZERO T0 10 ABOVE ELSEWHERE. TEMPS MAY RISE LATER AT NIGHT...BUT ALONG WITH THAT...EXPECT SOME LIGHT SNOW TO DEVELOP...ESP FOR AREAS NEAR AND NORTH OF THE MOHAWK RIVER...JUST BEFORE DAYBREAK. THIS COULD ADVERSELY IMPACT THE MORNING COMMUTE ON TUES. && .LONG TERM /TUESDAY THROUGH SATURDAY/... TUE/TUE NT...WARM FRONT PASSES THROUGH...WITH MUCH MILDER SFC TEMPS...WHICH SHOULD REBOUND INTO THE 30S IN MANY PLACES...AND POSSIBLY NEAR 40 ACROSS THE LOWER MID HUDSON VALLEY. SOME SNOW SHOWERS WILL OCCUR...ESP EARLY TUE AHEAD OF THIS WARM FRONT...WITH HIGHEST CHC FOR AREAS NEAR AND N OF THE MOHAWK RIVER. AGAIN...AS MENTIONED ABOVE...THIS COULD ADVERSLY IMPACT THE MORNING COMMUTE. WILL THEREFORE INDICATE CHC POPS TO THE N...AND SLIGHT CHC A BIT FURTHER TO THE S. WED-THU...CURRENT 00Z/17 MREFS AND CMCEPS HINT THAT SOUTHERN STREAM SYSTEM...WHICH WAS ORIGINALLY SUPPOSED TO PHASE WITH INCOMING NORTHERN STREAM SYSTEM...WILL GET HUNG UP OVER SW US...AND SINK S INTO MEXICO WHILE WEAKENING. THUS...AS OF RIGHT NOW...IT APPEARS AS IF WE WILL BE DEALING WITH ONLY ANOTHER NORTHERN STREAM/CLIPPER SYSTEM...WITH LITTLE GULF/ATLANTIC INFLOW. WILL INDICATE CHC POPS FOR WED NT/THU PERIOD...FOR SNOW ACROSS NORTHERN AREAS...AND FOR RAIN OR SNOW ACROSS FAR S...WHERE MAX TEMPS SHOULD CLIMB TO NEAR 40. THU NT-SAT...OTHER THAN SOME POSSIBLE LES ISSUES...WHICH SHOULD BE RATHER WEAK GIVEN MILDER OVERALL MILDER 850 TS...AND A MORE NORTHERLY LOW LEVEL FLOW...THUS ONLY MINIMALLY TRAVERSING THE LAKES...SHOULD BE FAIR...BUT CHILLY. MOST MAXES SHOULD REMAIN IN THE MID 20S TO LOWER 30S FROM THE CAPITAL REGION N AND W...WITH MID/UPPER 30S FURTHER TO THE S AND E. NEXT SYSTEM MAY APPROACH FOR LATER NEXT WEEKEND...AND WILL INDICATE SOME CLOUDS FOR SAT. && .AVIATION /20Z-18Z/... MAINLY VFR CONDITIONS EXPECTED THROUGH THIS EVENING...THEN MVFR CONDITIONS AT KGFL AND KALB THROUGH THE END OF PERIOD WITH VFR CONDITIONS CONTINUING AT KPOU. AS LOW PRESSURE MOVES THROUGH MID ATLANTIC REGION TONIGHT AND ARCTIC FRONT STARTS TO DROP SOUTH FROM CANADA EXPECT AN AREA OF SNOW SHOWERS TO DEVELOP WHICH SHOULD IMPACT KALB AND KGFL WITH 5SM -SHSN OVC025 CONDITIONS DURING THE SECOND HALF OF THE NIGHT INTO SUNDAY MORNING. AT THIS POINT EXPECT KPOU TO HAVE NOTHING MORE THAN A FEW FLURRIES. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT AND THEN BECOME WEST TO NORTHWEST AT 8-12 KTS SUNDAY MORNING. && .HYDROLOGY... RIVERS HAVE WELL BELOW NORMAL FLOWS WITH CONSIDERABLE AMOUNTS OF ICE IN THE CHANNELS. THE ICE EFFECTS WILL PERSIST ON GAGES THROUGHOUT THE NEXT SEVERAL DAYS. COLD TEMPERATURES...AND MINIMAL QPF ARE EXPECTED INTO EARLY NEXT WEEK. THEN...TEMPERATURES ARE EXPECTED TO MODERATE BY MID WEEK. SOME MINOR SNOWMELT POSSIBLE ESPECIALLY IN THE VALLEYS AND ACROSS SOUTHERN PORTIONS OF THE HSA. STORM NEXT WEEKEND WILL NEED TO BE MONITORED CLOSELY ESPECIALLY IF A TREND TO WARMER TEMPERATURES AND MORE LIQUID PRECIPITATION CONTINUES. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SHORT TERM...KL LONG TERM...KL AVIATION...QUINLAN HYDROLOGY...QUINLAN
Hazardous weather outlook, Feb 17, 4:05 PM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 405 PM EST SAT FEB 17 2007 CTZ001-MAZ001-025-NYZ032-033-038>043-047-048-051-054-058-061-063- 082>084-VTZ013-014-181200- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER- WESTERN GREENE-EASTERN COLUMBIA-WESTERN ULSTER-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- 405 PM EST SAT FEB 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREEN MOUNTAINS OF SOUTHERN VERMONT...THE BERKSHIRES...NORTHERN LITCHFIELD COUNTY...THE SOUTHERN ADIRONDACKS...THE LAKE GEORGE NORTHERN SARATOGA REGION...THE CENTRAL MOHAWK AND SCHOHARIE VALLEYS...NORTHERN TACONICS...AND EASTERN CATSKILLS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... VERY COLD TEMPERATURES AND NORTHWEST WINDS OF 10 TO 20 MPH MAY PRODUCE WIND CHILLS OF 15 TO 29 DEGREES BELOW ZERO MONDAY MORNING. A WIND CHILL ADVISORY MAY BE NEEDED SUNDAY NIGHT INTO MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. CTZ013-NYZ049-050-052-053-059-060-064>066-VTZ015-181200- SOUTHERN LITCHFIELD-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-EASTERN WINDHAM- 405 PM EST SAT FEB 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL DISTRICT...MID HUDSON VALLEY...THE SOUTHERN TACONICS...EASTERN WINDHAM COUNTY IN SOUTHERN VERMONT AND SOUTHERN LITCHFIELD COUNTY. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:55 AM EST | Wind Chill Advisory | ALY | Albany, Columbia, Dutchess, Fulton, Greene, Hamilton and 9 more | 32 hr |
Nearby
Wind Chill Watches in New York, 2007Every wind chill watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.